Alert archive / Ohio / River Flood Watches in 2011
River Flood Watch 16, NWS Northern Indiana
NWS Northern Indiana issued this river flood watch at Feb 28, 2011, 11:06 AM EST for Defiance County, Henry County, Ohio. It took effect at Feb 28, 2011, 8:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 28, 2011, 11:06 AM EST (16:06 UTC)
- In effect from
- Feb 28, 2011, 8:00 PM EST
- Expired
- Feb 28, 2011, 3:21 PM EST
- In force
- Issued by
- NWS Northern Indiana
- Flood severity
- None
Counties Defiance County, OH, Henry County, OH
The radar
The Northern Indiana radar (KIWX), 119 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maumee River near Defiance (DEFO1).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood watch went out at Feb 28, 6:53 AM EST, 4 hours 13 minutes earlier.
Area forecast discussion, Feb 28, 6:53 AM EST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 653 AM EST MON FEB 28 2011 .AVIATION... THE UPPER LEVEL DISTURBANCE THAT BROUGHT WIDESPREAD RAIN TO THE AREA HAS QUICKLY SHIFTED OFF TO THE EAST THIS MORNING. SOME IFR AND MVFR CIGS PERSIST IN STRONG COLD ADVECTION BEHIND THE SURFACE TROUGH WHICH HAS CLEARED THE AREA...BUT DRY AIR ADVECTION AND INCREASING MID LEVEL SUBSIDENCE SHOULD RESULT IN SCATTERING LOW CLOUDS THIS AFTERNOON. IFR CIGS AT KFWA SHOULD IMPROVE TO MVFR OVER THE NEXT FEW HOURS WHILE SEVERAL MORE HOURS OF MVFR CIGS WILL PERSIST AT KSBN THIS MORNING. SOME NORTH WIND GUSTS TO 20 TO 25 KNOTS ALSO EXPECTED THROUGH THE MID AFTERNOON HOURS. SFC ANTICYCLONE WILL SETTLE ACROSS THE AREA TONIGHT RESULTING IN WINDS GOING LIGHT AND VARIABLE UNDER MOSTLY CLEAR SKIES. RECENT RAINFALL...CLEAR SKIES...AND LIGHT WINDS...DOES POSE SOME PATCHY FOG QUESTIONS TONIGHT. HOWEVER...AT THIS TIME WILL KEEP VSBYS UNRESTRICTED WITH HYDROLAPSE DATA LOOKING UNFAVORABLE FOR SIGNIFICANT FOG FORMATION. && .PREV DISCUSSION... /ISSUED 453 AM EST MON FEB 28 2011/ SHORT TERM... TODAY THROUGH TUESDAY NIGHT POTENT FAST MOVING UPPER LEVEL IMPULSE OVER OK WILL CONTINUE TO ADVECT EAST TODAY...WITH ALL ASSOCIATED LL ADJUSTMENT PASSING SOUTH OF THE FA. SFC TROUGH AND ASSOCIATED SFC LOW PRESSURE CENTERED OVER THE OH VALLEY AND SOUTHERN MISSISSIPPI VALLEY CONTINUES TO SUPPORT WIDESPREAD RAIN AND THUNDERSTORMS ACROSS MUCH OF THE SE MIDWEST...WITH MIXED PRECIP BEING REPORTED OVER PORTIONS OF THE REGION AS PROFILES COOL. OPEN WAVE STRUCTURE AND FRONT SIDE JET ORIENTATION WILL QUICKLY LIFT THIS SYSTEM EAST OUT OF THE AREA...WITH A FAST END TO ONGOING PRECIP. MESOSCALE INFLUENCES FROM DOWNSTATE CONVECTION HAS ALSO SUPPORTED AN EASTERN SHIFT OF THE STRONGEST LL FORCING WITH MAINLY LIGHT RAIN REMAINING OVER THE FA. THE TRANSITION TO FAST WESTERLY FLOW WILL BE THE NORM THROUGH THE PERIOD...WITH NORTHERN STREAM INFLUENCES. TODAY...HAVE TAILORED THE FA TO INCLUDE A FAST EXIT OF PRECIP...WITH LL DRYING SUPPORTING SOME SUN BY MID TO LATE AFTERNOON. COOLING THERMAL FIELDS /AS INDICATED IN H85 T FALLS OF AROUND 5 DEGREES C/ WILL SUPPORT A QUELLED DIURNAL T CURVE WITH A SLIGHT RISE IN T/S POSSIBLE THIS AFTERNOON...BUT MORE LIKELY T/S WILL HOVER IN THE LOWER 30S. FAST MOVING SFC HIGH PRESSURE WILL SUPPORT CLEARING SKIES TONIGHT WITH LARGE SCALE SINK OVER THE AREA. DRY AIR MOVING INTO THE REGION WITH A STRONGLY DECOUPLED BL WILL SUPPORT T/S FALLS LATE TONIGHT INTO THE LOWER 20S AND UPPER TEENS. TUES...FAST MOVING NORTHERN STREAM IMPULSE WILL TRACK ACROSS THE CANADIAN BORDER...WITH PRESSURE FALLS EXPECTED INTO THE GREAT LAKES. INCREASES LL WIND FIELD WITH CLEAR SKIES SUPPORTING STRONG INSOLATION WILL ALLOW FOR RATHER DEEP MIXING GIVEN A DEPLETED SNOW PACK. NAM/GFS BUFR MIXING HEIGHTS ARE JUST BELOW H9...AND WITH WEAK WAA TEMPS SHOULD RECOVER NICELY INTO THE 40S FOR HIGHS. MOSTLY CLEAR SKIES WILL PREVAIL TUESDAY NIGHT...WITH PERHAPS SOME MID AND HIGH CLOUDS POSSIBLE ACROSS NORTHERN AREAS PER THE ADVECTING UPPER IMPULSE AND ASSOCIATED LL TROUGH. PRESSURE RISES AND ASSOCIATED ISALLOBARIC WIND SHOULD SUPPORT SOME LL MIXING HELPING TO KEEP TEMPS WARMER THAN MON NIGHT. LONG TERM... WEDNESDAY THROUGH SUNDAY STRONG EASTERN PACIFIC JET ACROSS THE PACIFIC NORTHWEST THIS MORNING WILL WORK ACROSS THE NORTHERN TIER OF STATES THROUGH MID WEEK. TREND OVER PAST FEW RUNS OF THE GFS HAS BEEN TOWARD AN ASSOCIATED STRONGER NORTHERN STREAM SHORT WAVE MOVING ACROSS SOUTHERN CENTRAL CANADA AT THE BEGINNING OF THIS PERIOD...WHICH ALLOWS A FURTHER SOUTHWARD PENETRATION OF COLDER AIR ACROSS THE GREAT LAKES REGION ON WEDNESDAY. WATER VAPOR IMAGERY THIS MORNING AND SATELLITE DERIVED WINDS OF 130 KNOTS AT 300 HPA DO SUPPORT STRENGTH OF THIS EASTERN PACIFIC JET AND HAVE STEERED FORECAST TOWARD STRONGER NORTHERN STREAM TROUGH. OVERALL RESULT WAS JUST MINOR DOWNWARD ADJUSTMENTS TO MAX TEMPS ACROSS THE FAR NORTH ON WEDNESDAY...BUT PROSPECTS FOR ANY PRECIP STILL LOOKING TRACE AT BEST DUE TO VERY SHALLOW BASED MOISTURE. TREND TO A MORE WELL DEVELOPED NORTHEAST CONUS/SOUTHEAST CANADIAN UPPER TROUGH BY WEDNESDAY WILL RESULT IN A MORE AMPLIFIED UPSTREAM RIDGE WHICH MAY ALLOW FOR A BIT MORE RESIDENCE TIME OF SHALLOW COLD AIR INTO THURSDAY. FAIRLY ROBUST LOW LEVEL WARM ADVECTION STILL LOOKS TO GET GOING THURSDAY AFTERNOON...BUT SUSPECT THAT STRENGTHENING LOW LEVEL INVERSION UNDER THIS WAA REGIME WILL LIMIT SFC TEMP RISES...AND SOUTHEAST SFC WINDS ALSO NOT LIKELY TO ALLOW FOR MUCH MIXING TO THE SFC. THUS...HAVE MADE SOME MINOR DOWNWARD ADJUSTMENTS TO MAX TEMPS FOR THURSDAY...PARTICULARLY ACROSS THE NORTHEAST WHERE THIS SHALLOW LOW LEVEL COLD AIR WILL RESIDE LONGER. FOR THIS FORECAST PACKAGE HAVE MADE MINIMAL CHANGES TO POPS AND WEATHER WITH LATEST SET OF 00Z GUIDANCE IN OVERALL GOOD AGREEMENT TO PREVIOUS FORECAST FOR THURSDAY NIGHT/FRIDAY. NEXT SIGNIFICANT EASTERN PACIFIC TROUGH WILL ALLOW FOR SUPPRESSION OF CENTRAL CONUS/SOUTHERN CANADIAN RIDGE AND PROVIDE STRONGER WARM ADVECTION AGAIN BY THURSDAY NIGHT. NEXT CHANCE OF RAIN BY THURSDAY NIGHT STILL LOOKS ON TRACK...WITH PERHAPS SOME PRECIP TYPE ISSUES TO CONTEND WITH MAINLY AT ONSET DUE TO EVAPORATIVE COOLING EFFECTS. HOWEVER...LIQUID STILL APPEARS TO BE THE DOMINANT PRECIPITATION TYPE FOR THURSDAY NIGHT AND FRIDAY. FORECAST CONFIDENCE DWINDLES TOWARD FRIDAY NIGHT WITH PASSAGE OF LEAD EASTERN PACIFIC TROUGH INTRODUCING THE POSSIBILITY OF COLD AIR ADVECTION. PRECIP TYPE BECOMES MORE MUDDLED BY FRIDAY NIGHT WITH DECENT AGREEMENT IN ECMWF/GFS/GEM OF NEXT EASTERN PACIFIC TROUGH WORKING INTO THE CENTRAL ROCKIES. FAIRLY SHARP DOWNSTREAM BAROCLINIC ZONE AND LOW LEVEL CONVERGENCE ZONE WILL ALLOW FOR EXTENDED PRECIP CHANCES INTO THE WEEKEND. AT THIS TIME...HAVE KEPT FLAVOR OF PREVIOUS FORECAST OF CHANCES OF RAIN CHANGING TO CHANCES OF SNOW BY SATURDAY NIGHT/SUNDAY. 00Z ECMWF STILL MAINTAINS MORE OF A CUT OFF SOLUTION WITH THE DIGGING CENTRAL ROCKIES UPPER TROUGH ACROSS LOWER MS RVER VALLEY NEXT WEEKEND WHICH IS GIVEN SOME SUPPORT FROM 00Z CANADIAN...WHILE 00Z GFS REMAINS MORE PROGRESSIVE AND FURTHER NORTH. DUE TO UNCERTAINTIES IN THIS EVOLUTION HAVE NOT MADE CHANGES TO POPS AT THIS TIME DUE TO DIFFICULTY IN FOCUSING A PERIOD FOR HIGHER 12 HOUR POPS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 1 AM EST TUESDAY FOR LMZ043-046. && SHORT TERM...JC LONG TERM...MARSILI AVIATION...MARSILI
Hazardous weather outlook, Feb 28, 6:08 AM EST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 608 AM EST MON FEB 28 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-011115- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 608 AM EST MON FEB 28 2011 /508 AM CST MON FEB 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF RUNOFF FROM MELTING SNOW AND RECENT HEAVY RAINFALL WILL POSE A THREAT OF FLOODING THIS MORNING...ESPECIALLY SOUTH OF ROUTE 30. A THREAT OF LOWLAND FLOODING ALONG SOME AREA RIVERS WILL CONTINUE THROUGH MUCH OF THE WEEK. PLEASE REFER TO THE LATEST RIVER STATEMENTS FOR ADDITIONAL DETAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FLOODING WILL LIKELY PERSIST ON SOME AREA RIVERS THIS WEEK. PLEASE REFER TO THE LATEST RIVER STATEMENTS FOR ADDITIONAL DETAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF ANY OBSERVED FLOODING AND RAINFALL AMOUNTS WILL BE GREATLY APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-011115- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 608 AM EST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST THROUGH LATE TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Feb 28, 7:35 AM EST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
735 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 N NORTH WEBSTER 41.36N 85.70W
02/28/2011 M1.02 INCH KOSCIUSKO IN NWS OFFICE
STORM TOTAL
&&
EVENT NUMBER IWX1100543
CEOLocal storm report, Feb 28, 8:00 AM EST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
800 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 AM FLOOD HUNTINGTON 40.88N 85.50W
02/28/2011 HUNTINGTON IN LAW ENFORCEMENT
MINOR FLOODING ON LOW LYING COUNTY ROADS
&&
EVENT NUMBER IWX1100544
CEOLocal storm report, Feb 28, 8:05 AM EST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
805 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 AM FLOOD MARION 40.56N 85.66W
02/28/2011 GRANT IN LAW ENFORCEMENT
MINOR FLOODING ON COUNTY ROADS
&&
EVENT NUMBER IWX1100545
CEOLocal storm report, Feb 28, 9:42 AM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
942 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM FLOOD MISHAWAKA 41.66N 86.16W
02/28/2011 ST. JOSEPH IN BROADCAST MEDIA
SR 23 AT HICKORY ROAD IS DOWN TO ONE LANE DUE TO
FLOODING
&&
EVENT NUMBER IWX1100546
CEOLocal storm report, Feb 28, 9:52 AM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
952 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLOOD PORTLAND 40.43N 84.98W
02/28/2011 JAY IN EMERGENCY MNGR
US27 CLOSED DOWNTOWN DUE TO FLOODING. SEVERAL OTHER
ROADS ARE FLOODED.
&&
EVENT NUMBER IWX1100547
CEOLocal storm report, Feb 28, 10:14 AM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1014 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 AM FLOOD VAN WERT 40.87N 84.58W
02/28/2011 VAN WERT OH EMERGENCY MNGR
1 COUNTY ROAD CLOSED DUE TO FLOODING. 1.49 IN OF RAIN
STORM TOTAL
&&
EVENT NUMBER IWX1100548
CEOThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 7:03 PM EST | Special Weather Statement | IWX | Noble | 27 min |
| Feb 27, 9:36 PM EST | River Flood Watch | IWX | Allen | 18 hr |
| Feb 27, 9:39 PM EST | River Flood Watch | IWX | Cass, Miami, Wabash | 20 hr |
| Feb 27, 11:54 PM EST | Areal Flood Advisory | IWX | Adams, Blackford, Grant, Huntington, Jay, Wells | 6 hr |
| Feb 28, 1:08 AM EST | Areal Flood Warning | IWX | Adams, Allen, Blackford, Cass, Grant, Huntington and 5 more | 12 hr |
| Feb 28, 1:19 AM EST | Winter Weather Advisory | IWX | 3 hr | |
| Feb 28, 4:43 AM EST | River Flood Warning | IWX | Huntington, Wells | 12 days |
| Feb 28, 4:43 AM EST | River Flood Warning | IWX | Adams, Wells | 11 days |
| Feb 28, 7:52 AM EST | River Flood Warning | IWX | Cass, Miami, Wabash | 14 hr |
| Feb 28, 8:33 AM EST | River Flood Warning | IWX | Adams, Allen | 11 days |
| Feb 28, 9:20 AM EST | River Flood Warning | IWX | Blackford, Huntington, Jay, Wabash, Wells | 4 days |
| Feb 28, 10:03 AM EST | River Flood Warning | IWX | Grant, Miami, Wabash | 56 hr |
| Feb 28, 3:54 PM EST | River Flood Warning | IWX | Allen | 9 days |
| Feb 28, 4:52 PM EST | River Flood Warning | IWX | Allen | 7 days |
| Feb 28, 4:55 PM EST | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 42 hr |
| Feb 27, 7:00 PM EST | Special Weather Statement | IWX | Defiance | 30 min |
| Feb 27, 7:32 PM EST | Special Weather Statement | IWX | Henry | 13 min |
| Feb 27, 9:18 PM EST | River Flood Watch | IWX | Henry | 19 hr |
| Feb 28, 10:20 AM EST | River Flood Warning | IWX | Allen, Paulding, Putnam | 8 days |
| Feb 28, 10:20 AM EST | River Flood Warning | IWX | Putnam | 8 days |
| Feb 28, 11:06 AM EST | River Flood Watch | IWX | Defiance | 5 hr |
| Feb 28, 1:47 PM EST | River Flood Warning | IWX | Defiance, Fulton, Williams | 15 days |
| Feb 28, 3:23 PM EST | River Flood Warning | IWX | Defiance, Henry | 11 days |
| Feb 28, 3:45 PM EST | River Flood Warning | IWX | Defiance | 4 days |
| Feb 28, 3:59 PM EST | River Flood Warning | IWX | Henry | 6 days |
Nearby
River Flood Watches in Ohio, 2011Every river flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.